Format

Send to

Choose Destination
See comment in PubMed Commons below
Arch Surg. 1979 May;114(5):597-9.

Hepatic dysfunction during isoniazid chemoprophylaxis in renal allograft recipients.

Abstract

Hepatitis is a frequent complication of dialysis and renal transplantation; therefore, the occurrence of drug hepatotoxicity is an additional important consideration in renal allograft recipients. Azathioprine, needed for immunosuppression, and isoniazid, used for antituberculous chemoprophylaxis, are both potentially hepatotoxic. A retrospective study of 119 patients who received 126 renal allografts was done to estimate the probable incidence of isoniazid-related hepatic dysfunction. All patients in this series were administered isoniazid chemoprophylaxis. Posttransplantation hepatitis developed in 13 patients. Circumstantial evidence supported a presumptive diagnosis of isoniazid hepatotoxicity in three recipients. We concluded that routine isoniazid chemoprophylaxis is not justified in renal allograft recipients based on the probability of hepatotoxicity as contrasted to the infrequent occurrence of tuberculosis.

PMID:
375876
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Silverchair Information Systems
    Loading ...
    Support Center